Alert archive / Arkansas / Flash Flood Warnings in 2004

Flash Flood Warning 16, NWS Little Rock, AR

April 22, 20044 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 22, 2004, 5:54 AM CDT for 4 counties in Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2004, 5:54 AM CDT (10:54 UTC)
Expired
Apr 22, 2004, 7:55 AM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Faulkner County, AR, Perry County, AR, White County, AR, Yell County, AR

The radar

The Little Rock radar (KLZK), 42 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2004-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2004-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1996 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 22, 4:30 AM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 22, 4:30 AM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
430 AM CDT THU APR 22 2004

.DISCUSSION...
H5 SYSTEM OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS INTERACTING
WITH SURFACE BOUNDARY...CONTINUES TOUCHING OFF CONVECTION THIS
MORNING. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AND MOVED OVER THE
SAME AREAS OF WESTERN AND CENTRAL ARKANSAS...DUMPING AS MUCH AS ONE
TO THREE INCHES OF RAIN. SOME FLOODING HAS BEEN NOTED...PARTICULARLY
IN COUNTIES NORTH AND WEST OF LITTLE ROCK.

CONVECTION WILL CONTINUE LIFTING TO THE NORTH THIS MORNING...WITH
DRIER AIR WORKING ITS WAY INTO THE LOWER LEVELS...SHUTTING OFF
PRECIP LATER ON TODAY. HOWEVER...FOR THE REMAINDER OF THE
MORNING...WILL MENTION HEAVY RAINFALL IN THE CENTRAL AND NORTHERN
AREAS...AS RADAR ESTIMATES HAVE CONTINUED TO SHOW TWO TO FOUR INCHES
IN THE LAST SEVERAL HOURS IN SOME AREAS.

FOR TODAY...THE NORTH WILL REMAIN MOSTLY CLOUDY...WITH MAXES ONLY
REACHING THE LOWER 70S. AREAS OVER THE CENTRAL AND SOUTH COULD GET
INTO THE UPPER 70S/LOWER 80S. SURFACE BOUNDARY WILL BEGIN RETREATING
NORTHWARD TODAY. WITH A GOOD OPPORTUNITY FOR DIURNAL HEATING...AND
INTERACTION WITH ANOTHER UPPER LEVEL WAVE THIS AFTERNOON...ANOTHER
ROUND OF CONVECTION IS LIKELY TO INITIATE LATE THIS AFTERNOON/EARLY
TONIGHT ALONG AND TO THE NORTH OF THE BOUNDARY. BIGGEST CONCERN IS
HOW FAR NORTH THE BOUNDARY WILL MAKE IT. SHORT RANGE MODELS ARE
INDICATING PROGRESSION INTO NORTHERN ARKANSAS DURING THE EARLY
EVENING...BEFORE THE FRONT HAS TROUBLE MOVING OVER THE HIGHER
TERRAIN. THIS WOULD INDICATE THE AXIS OF HEAVIEST RAINFALL WILL BE
OVER NORTHWEST/NORTHERN ARKANSAS.

INITIALLY...STORMS COULD BE SEVERE OVER NORTHERN AND NORTHWEST
ARKANSAS TONIGHT AT THE ONSET OF THE EVENT. HOWEVER...EVENT WILL
EVOLVE INTO MORE OF A HEAVY RAINFALL EVENT AS THE SYSTEM ENTERS
NORTHERN ARKANSAS. AREAS NEAR THE MISSOURI BORDER...IN THE VICINITY
OF AND TO THE NORTH OF RETREATING SURFACE BOUNDARY COULD RECEIVE AS
MUCH AS ONE TO TWO INCHES OF RAIN DURING THE OVERNIGHT HOURS...WITH
ISOLATED HIGHER AMOUNTS. AT THIS TIME...AM THINKING THAT A FLOOD
WATCH WILL BE UNNECESSARY...AS AXIS OF HEAVIER RAIN OVER THE LAST 24
HOURS HAS BEEN FURTHER SOUTH OVER CENTRAL ARKANSAS. WILL...HOWEVER...
MENTION THE POSSIBILITY OF HEAVY RAIN IN THE FORECAST FOR TONIGHT
FOR AREAS MAINLY NORTH OF CLARKSVILLE TO BATESVILLE.

BRIEF RESPITE AGAIN EARLY FRIDAY...AS H5 RIDGING NOSES INTO EASTERN
ARKANSAS. APPROACHING UPPER TROUGH HEADING UP FROM THE SOUTHWEST ON
FRIDAY NIGHT WILL ONCE AGAIN MAKE SHOWERS AND THUNDERSTORMS LIKELY
FOR THE WEST AND THE NORTH. ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WILL COME ON SATURDAY...AS DEVELOPING SURFACE LOW
FINALLY BRINGS A FRONT IN FROM THE WEST. FRONT WILL MOVE ACROSS
SATURDAY NIGHT...AND WOULD NOT BE SURPRISED TO SEE ANOTHER ROUND OF
HEAVY RAINFALL. WILL HIGHLIGHT THIS IN THIS MORNINGS HAZARDOUS
WEATHER OUTLOOK.

FRONT WILL MOVE EAST OF THE FORECAST AREA ON SUNDAY EVENING...WITH
HIGH PRESSURE FOLLOWING...BRINGING AN END TO THE ACTIVE WEATHER
PATTERN OF THE LAST SEVERAL DAYS.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    80  63  80  62 /  50  50  50  50
HARRISON AR       71  56  69  56 /  70  80  60  70
HOT SPRINGS AR    79  64  79  61 /  50  40  40  50
PINE BLUFF AR     80  66  80  63 /  30  30  30  40
MOUNTAIN HOME AR  72  58  71  57 /  70  80  60  70
MONTICELLO AR     81  66  81  64 /  30  30  30  40
SEARCY AR         79  61  79  61 /  60  50  60  60
MOUNT IDA AR      78  65  78  61 /  60  40  50  60
RUSSELLVILLE AR   77  61  76  60 /  70  50  60  60
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

57
Hazardous weather outlook, Apr 22, 5:00 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU APR 22 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU APR 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MUCH OF THE
NORTHWEST HALF OF ARKANSAS LATE THIS AFTERNOON AND TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS OVER THE NORTHERN HALF OF
ARKANSAS WILL GRADUALLY DISSIPATE THIS MORNING. THERE WILL BE PLENTY
OF CLOUDS LEFT BEHIND...WITH BREAKS IN THE CLOUDS THIS AFTERNOON.

A SYSTEM ALOFT WILL ARRIVE FROM THE SOUTHERN PLAINS THIS AFTERNOON.
THE SYSTEM WILL INTERACT WITH A BOUNDARY LEFT BEHIND BY
PRECIPITATION THIS MORNING. SHOWERS AND THUNDERSTORMS WILL
REDEVELOP...MAINLY OVER NORTHERN AND CENTRAL ARKANSAS. STORMS ARE
EXPECTED TO BECOME SEVERE QUICKLY...WITH LARGE HAIL...DAMAGING WINDS
AND TORNADOES POSSIBLE.

SEVERE WEATHER WILL BE MOST LIKELY LATE THIS AFTERNOON AND TONIGHT
IN AREAS NORTH AND WEST OF MENA...CONWAY...AND SALEM.

AS THE NIGHT PROGRESSES...THE SEVERE WEATHER EVENT WILL GRADUALLY
EVOLVE INTO A HEAVY RAIN EVENT. PRECIPITATION WILL TEND TO FOCUS
ALONG A STALLED FRONTAL BOUNDARY CLOSE TO THE ARKANSAS AND MISSOURI
BORDER. ONE TO TWO INCHES OF RAIN WILL BE COMMON...WITH LOCAL
AMOUNTS OF 3 TO 5 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STORMS THAT DEVELOP TONIGHT WILL GRADUALLY DIMINISH FRIDAY MORNING.
THERE WILL BE A LULL FRIDAY AFTERNOON...WITH MORE STORMS IN THE
FORECAST FRIDAY NIGHT.

THE WEATHER PATTERN WILL NOT CHANGE THROUGH AT LEAST SATURDAY. A
FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS NORTHERN ARKANSAS. GIVEN
THIS...STORMS THAT DEVELOP THE REMAINDER OF THE WEEK WILL BE MOST
LIKELY ACROSS THE NORTHERN HALF OF THE STATE.

SEVERE WEATHER WILL REMAIN A POSSIBILITY...WITH AREAS OF HEAVY TO
EXCESSIVE RAINFALL. FLASH FLOODING MAY OCCUR IN SOME LOCALES.

THE PATTERN WILL FINALLY CHANGE THIS WEEKEND. A COLD FRONT WILL PUSH
THROUGH THE REGION FROM THE WEST SATURDAY NIGHT AND SUNDAY...WITH
COOLER AND DRIER AIR TO FOLLOW BY MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER THIS AFTERNOON AND
TONIGHT IN THE NORTHWEST HALF OF ARKANSAS.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 7:16 PM CDTFlash Flood WarningLZKFaulkner3 hr
Apr 21, 7:17 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski43 min
Apr 21, 7:57 PM CDTSevere Thunderstorm WarningLZKLonoke, White43 min
Apr 21, 8:19 PM CDTFlash Flood WarningLZKWhite116 min
Apr 21, 8:46 PM CDTSevere Thunderstorm WarningLZKJohnson29 min
Apr 21, 8:59 PM CDTSevere Thunderstorm WarningLZKPrairie31 min
Apr 21, 9:04 PM CDTSevere Thunderstorm WarningLZKLincoln46 min
Apr 21, 9:13 PM CDTSevere Thunderstorm WarningLZKJohnson47 min
Apr 21, 10:23 PM CDTFlash Flood WarningLZKFaulkner, White, Woodruff3 hr
Apr 22, 12:12 AM CDTFlash Flood WarningLZKJohnson3 hr
Apr 22, 12:28 AM CDTFlash Flood WarningLZKConway, Pope3 hr
Apr 22, 12:44 AM CDTFlash Flood WarningLZKLogan3 hr
Apr 22, 1:45 AM CDTSevere Thunderstorm WarningLZKYell35 min
Apr 22, 2:45 AM CDTSevere Thunderstorm WarningLZKScott30 min
Apr 22, 3:28 AM CDTFlash Flood WarningLZKScott, Yell2 hr
Apr 22, 3:30 AM CDTFlash Flood WarningLZKConway, Perry2 hr
Apr 22, 3:43 AM CDTSevere Thunderstorm WarningLZKYell42 min
Apr 22, 6:09 AM CDTFlash Flood WarningLZKScott111 min

Nearby

Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.